# SDR CALA0300530

- Difficulty date: August 17, 2003
- Submitted: September 18, 2003
- Operation: Air carrier
- Aircraft: N12811
- Make and model: Doug DC-9-82
- Aircraft serial: 49265
- Aircraft time: 55,821 hours, 26,439 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6054577
- Part serial: 6399
- Condition: Seized
- Location: Air Distribution
- Part time: 35,387 hours, 17,120 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

A/C HAD A CHRONIC INFLT PROBLEM WITH AN ELECTRICAL ODOR AFT. TROUBLESHOOTING PERFORMED. SOURCE OF ODOR APPEARED TO BE COMING FROM AFT GALLEY. COFFEEMAKERS, OVENS, & ACCESS PANELS INSPECTED, NO EVIDENCE OF BURNING. PACK BURNOUT PERFORMED & COALESCER BAGS R & R. ALL OVERHEAD LIGHTS & ELECTRICAL PANELS IN 1ST CLASS INSPECTED, NO ODOR OR BURNING. FOUND RECIRC FAN "FROZEN" CAUSING CIRCUIT BREAKERS TO POP. RECIRC FAN R & R, OPS CHK GOOD IAW MM 21-20-12.  MAINT CHKED ALL 3 AFT GALLEY OVENS, NO INDICATION OF LOOSE TERMINALS OR ARCING WIRES. TERMINAL STRIP CONNECTIONS & GROUND STUDS SECURE. 2 FLTS FLOWN SINCE REPLACE OF RECIRC FAN, NO CABIN OR GALLEY ODOR REPORTED. SOURCE OF ODOR ATTRIB TO A FAULTY RECIRC FAN.
